MAUDE Adverse Event Report: BIOCOMPOSITES LTD STIMULAN RAPID CURE; BONE VOID FILLER

BIOCOMPOSITES LTD STIMULAN RAPID CURE; BONE VOID FILLER
Model Number 620-005
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Renal Failure (2041)
Date of Event 02/05/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
The issue was first identified 48 hours post op, it wasn't anticipated but reported that in retrospect after reviewing or notes and finding the amount of tobramycin used, it could have been anticipated.Initially to resolve the issue a femoral dialysis catheter was placed and the patient was transferred to a higher level of care (facility with nephrology service).Surgeon stated that the aki could be related to surgery or sepsis.There is no suggestion that stimulan rapid cure caused or contributed to the patients renal failure - the surgeon was trying to prolong life.The treating physician has no concerns regarding the device.Vancomycin and tobramycin are clinically both known to be nephrotoxic and due to the large quantities used may have contributed to the patient's condition.
 
Event or Problem Description
Report being submitted to match customers report.20 feb 2018 it was reported by the hospital pharmacist that a patient presented with renal failure 48 hours, post surgery.Surgery - pji, explantation septic left knee.The following antimicrobials were given post and pre surgery: pre-op: 2gm cefazolin ivpb, 1500mg vancomycin ivpb bacitracin irrigation, 2.4gm tobramycin & 8mg vancomycin mixed in 80gm pmma 2gm vancomycin mixed with 5cc, stimulan rapid cure to make beads; 1gm vancomycin in wound bed; post-op: 2gm nafcillin ivpb.On 29 feb 2018 information received regarding the death of the patient, 15 days post event.

Brand Name
STIMULAN RAPID CURE
Common Device Name
BONE VOID FILLER
Manufacturer (Section D)
BIOCOMPOSITES LTD
keele science park
keele
staffordshire ST5 5 NL
UK  ST5 5NL
MDR Report Key7369050
Report Number9617083-2018-00001
Device Sequence Number37530
Product Code MQV
UDI-Device Identifier50601557110270
UDI-Public50601557110270
Combination Product (Y/N)N
Initial Reporter StateAK
Initial Reporter CountryUS
PMA/510(K) Number
K141830
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Pharmacist
Type of Report Initial
Report Date (Section B) 03/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Model Number620-005
Device Catalogue Number620-005
Device Lot Number10/17-R354
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2018
Initial Report FDA Received Date03/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BACITRACIN; CEFAZOLIN; NAFCILLIN; TOBRAMYCIN; VANCOMYCIN
Outcome Attributed to Adverse Event Death; Required Intervention;